Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Ordinary differential equations
with fractal noise


Authors: F. Klingenhöfer and M. Zähle
Journal: Proc. Amer. Math. Soc. 127 (1999), 1021-1028
MSC (1991): Primary 34A05; Secondary 60H10, 26A42
MathSciNet review: 1486738
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The differential equation

\begin{displaymath}dx(t) \, = \, a(x(t),t) \,dZ(t) \:+\: b(x(t),t) \,dt \end{displaymath}

for fractal-type functions \begin{math}Z(t) \end{math} is determined via fractional calculus. Under appropriate conditions we prove existence and uniqueness of a local solution by means of its representation \begin{math}x(t)\, =\, h(y(t)+Z(t),t) \end{math} for certain \begin{math}C^1 \end{math}-functions \begin{math}h \end{math} and \begin{math}y \end{math}. The method is also applied to Itô stochastic differential equations and leads to a general pathwise representation. Finally we discuss fractal sample path properties of the solutions.


References [Enhancements On Off] (What's this?)

  • 1. Ioannis Karatzas and Steven E. Shreve, Brownian motion and stochastic calculus, 2nd ed., Graduate Texts in Mathematics, vol. 113, Springer-Verlag, New York, 1991. MR 1121940
  • 2. Terry Lyons, Differential equations driven by rough signals. I. An extension of an inequality of L. C. Young, Math. Res. Lett. 1 (1994), no. 4, 451–464. MR 1302388, 10.4310/MRL.1994.v1.n4.a5
  • 3. Stefan G. Samko, Anatoly A. Kilbas, and Oleg I. Marichev, Fractional integrals and derivatives, Gordon and Breach Science Publishers, Yverdon, 1993. Theory and applications; Edited and with a foreword by S. M. Nikol′skiĭ; Translated from the 1987 Russian original; Revised by the authors. MR 1347689
  • 4. M. Zähle, Integration with Respect to Fractal Functions and Stochastic Calculus, Probab. Theory Related Fields (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34A05, 60H10, 26A42

Retrieve articles in all journals with MSC (1991): 34A05, 60H10, 26A42


Additional Information

F. Klingenhöfer
Affiliation: Mathematical Institute, University of Jena, D-07740 Jena, Germany
Email: klingenhofer@minet.uni-jena.de

M. Zähle
Affiliation: Mathematical Institute, University of Jena, D-07740 Jena, Germany
Email: zaehle@minet.uni-jena.de

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04803-0
Received by editor(s): July 9, 1997
Dedicated: To the memory of Johannes Kerstan
Communicated by: Hal L. Smith
Article copyright: © Copyright 1999 American Mathematical Society